Hi- I am new here. I was diagnosed with stage 4 endometriosis and back pain issues approx. eight years ago. I have had chronic pain since I was nineteen years old. I am forty one now. The pain has been bad, life altering. I began my love / hate relationship with pain pills once I was diagnosed and all of the non-narcotic treatments failed. Surgery, hormone therapy, I was placed in a medical menopause on and off for 1-1/2 years and also I tried pain block procedures. I started off with Darvocet and advanced quickly to Vicodin. Once my tolerence built I was referred to a Pain Mgt. doctor. Then I was placed on Morphine, Fentyl (sp), etc. Fentyl made me very sick so I was not on that one for long. I was placed on a long-acting morphine. I took that every day for 1-1/2 years. I finally decided to stop. I called my doc and weaned as he said. He stated that I should have no withdrawal. What a lie. I was lucky to noi be working at the time. I kicked it cold turkey at home. The worst of it was the skin crawling. the rls- restless leg syndrome and insomnia. I swear it took me a couple of months before I was a "normal" person again- whatever that may be.
After a couple of months of sobriety I found that the pain was far too much for me. I went back to the specialist and asked to be placed back on drugs. The pain is cyclic. I have some pretty bad pain for three weeks. Then I get a one week break. The problem is that I cannot take drugs for three weeks without withdrawal. For many years I took Vicodin for three weeks and then made myself withdraw for one week. It is like kind of a hell, One day after a failed pain block procedure- (they dope you fpr these) as I was coming to my doctor and husband were discussing medication. I was taking jiust Vicodin which was really not that affective for the pain. They both agreed that it would be much better for my kidneys if I went back on Morphine when the pain was really bad. So- it was decided. I would take Morphine AND Vicodin. I did that for maybe one year and decided to stop again. I always feel bad about the addiction. I do not seem to be able just to take pills when I really need them... Once my hubby realized that I was hooked again we both decided that I needed to stop. I went through withdrawal again. This time a had clondine. I was in withdrawal while working.
I think that I was maybe sober for a couple of months. Then I was back to the doctor again. I did not want to live with the pain. I decided that I could try to only take Vicodin when I needed it only. I also noticed that Clondine helps a little bit with some pain too. I was given a script for both. I abused the Vicodin. My doctor is a very sweet generous man. BUT he gave me way too many pills. I got 60 per month of the Vicodin. I could take them like crazy for a couple of weeks then take Clondine while I was in withdrawal. It was just stupid. I did this for years.
I also get migraines. I did not know that opiates or opiods can trigger migraines. I always thought that I was getting them due to my cycle. However I was also taking alot of Vicodin. I was tried of all of the drugs and the withdrawal. For a time I contemplated suicide (no I would never do that). I just did not want to live this way any longer. I went to my doctor and he stated that the Vicodin could be making the migraines worse. It was decided that I would try Ultram. He told me it was non-narcotic. I assummed that also meant non-addictive. I took the Ultram... but it did not seem to help with the pain enough. I still had refills left of Vicodin. I fiiled that and soon I was taking both. No- I was abusing both. I created a cycle of consant withdrawal. I lived this way for a couple of months.
I weaned and quit both. I have been taking clondine for withdrawal. I decided that it is better to be alive, alert and sober than drugged out and in withdrawal all of the time. I have been sober for about two months.
I still seem to have some residual withdrawal. I never knew that this happened. Although I am not really surprised- after eight years of pills. I still feel itching, tickling, electric shock-like zaps, insomnia and rls. I am living with it. I am dealing with the pain the best I can. I hope that I can be an example. Don't do what I did. It was a slow descent for me. At first you really do not notice how the drugs are taking effect on your life. I will go into that later if anyone asks.
I do have a question. Is anyone else still in withdrawal and it has been a couple of months?